MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30946
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter name and address - (b)(6).Customer (person) - mobile phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a percutaneous transluminal angioplasty procedure of the infrainguinal posterior tibial artery, an advance 18 lp low profile balloon catheter ruptured.Another manufacturer's 6 fr sheath and inflation device were used during the procedure.Omnipaque 50/50 contrast was used and the patient's anatomy was not angulated, tortuous, or calcified.Upon the first inflation of the balloon to 8 atmospheres in the 50% occluded lesion within the posterior tibial artery, the balloon ruptured circumferentially.The balloon was removed by itself, over another manufacturer's wire, without counterclockwise rotation.Blood was not noted in the inflation device and the balloon was not inflated inside of a stent prior to the rupture.Negative pressure was not maintained after rupture.Another manufacturer's device was used to continue the procedure.A section of the device did not remain inside the patient's body.Additional information has been requested.
 
Event or Problem Description
Additional information was received on 13mar2023 and 16mar2023.The patient did not require any additional procedures due to this event.Another manufacturer's same-size balloon was used to successfully complete the procedure.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a percutaneous transluminal angioplasty procedure of the infrainguinal posterior tibial artery, an advance 18 lp low profile balloon catheter ruptured.Another manufacturer's 6 fr sheath and inflation device were used during the procedure.Omnipaque 50/50 contrast was used, and the patient's anatomy was not angulated, tortuous, or calcified.Upon the first inflation of the balloon to 8 atmospheres in the 50% occluded lesion within the posterior tibial artery, the balloon ruptured circumferentially.The balloon was removed by itself, over another manufacturer's wire, without counterclockwise rotation.Blood was not noted in the inflation device and the balloon was not inflated inside of a stent prior to the rupture.Negative pressure was not maintained after rupture.Another manufacturer's device was used to continue the procedure.A section of the device did not remain inside the patient's body.Additional information was received 13mar2023 and 16mar2023.The patient did not require any additional procedures due to this event.Another manufacturer's same-size balloon was used to successfully complete the procedure.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16521265
Report Number1820334-2023-00243
Device Sequence Number15096398
Product Code LIT
UDI-Device Identifier10827002309460
UDI-Public(01)10827002309460(17)250520(10)14743041
Combination Product (Y/N)N
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2025
Device Model NumberG30946
Device Catalogue NumberPTA4-18-150-3-20
Device Lot Number14743041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer03/13/2023
06/27/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/07/2023
07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 COMMAND WIRE; 0.035 TERUMO WIRE; 6 FR MERIT SHEATH; SUNMED INFLATION DEVICE; TRAILBLAZER 0.018
Patient Age66 YR
Patient SexMale